Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 13, 2018, 2:41 AM MST for 4 counties in Arizona. It took effect at Apr 13, 2018, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 2:41 AM MST (09:41 UTC)
- In effect from
- Apr 13, 2018, 11:00 AM MST
- Expired
- Apr 13, 2018, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS75 KFGZ 130941 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 241 AM MST Fri Apr 13 2018 AZZ004>017-039-040-131815- /O.NEW.KFGZ.WI.Y.0018.180413T1800Z-180414T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 241 AM MST Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM MST this evening. * TIMING...Wind speeds increasing to advisory criteria by noon, decreasing around sunset. * WINDS...Northwest to north 25 to 35 mph gusts to 45 mph. * IMPACTS...Cross winds could cause difficult travel on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
2 follow-up statements
916 WWUS75 KFGZ 131746 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1046 AM MST Fri Apr 13 2018 AZZ004>017-039-040-140100- /O.CON.KFGZ.WI.Y.0018.180413T1800Z-180414T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1046 AM MST Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Strong winds through the afternoon, decreasing around sunset. * WINDS...Northwest to north 25 to 35 mph gusts to 45 mph. * IMPACTS...Cross winds could cause difficult travel on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
711 WWUS75 KFGZ 140051 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 551 PM MST Fri Apr 13 2018 AZZ004>017-039-040-140200- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-180414T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 551 PM MST Fri Apr 13 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Breezy northwest winds will continue to diminish after sunset with a shift to northeast winds overnight. Much lighter winds are expected on Saturday. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:28 PM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 9:28 PM MST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 928 PM MST Thu Apr 12 2018 .SYNOPSIS...A cold front will move across the region tonight, shifting winds to northwesterly into Friday. This will usher in cooler temperatures. Dangerous fire weather conditions are anticipated again Friday mainly south of I-40. Expect warming temperatures and lighter winds this weekend. Another bout of gusty southwest winds is becoming more likely Monday. && .UPDATE...A potent cold front is marching southward through the region this evening, currently stretching from around Window Rock to Flagstaff. Winds ahead of the front continue from the southwest with some gusts over 40 mph and the High Wind Warning from earlier today was replaced with a Wind Advisory through 10 PM MST. Winds behind the front will shift to north or northwest and remain gusty overnight and into Friday. There appears to be enough instability just behind the front in northeast Arizona for a few snow showers overnight, but low level dry air should keep this activity very light. && .PREV DISCUSSION /323 PM MST/...For Friday, expect below normal temperatures, gusty north- northwest winds and dry conditions. Consideration was given to issuing a wind advisory for areas along the New Mexico border, but felt winds would remain just below advisory criteria at this time. Critical fire weather conditions are still expected to develop around midday and persist through early evening for most areas south of I-40. A Red Flag Warning is in effect for this region from noon to 6pm Friday. The weekend will feature moderating temperatures and dry conditions as high pressure builds over the region. Winds will be lighter on Saturday, but shifting back to the southwest Sunday and becoming breezy again ahead of the next low pressure system. Another round of very strong winds is becoming more likely Monday as another dry cold front crosses the region. Critical fire weather conditions will also likely accompany this system. This might not be the last strong wind event of the week as long range models indicate another potential in the Wednesday-Thursday timeframe. && .AVIATION...For the 06Z package...VFR conditions will prevail over the next 24 hours. Expect breezy winds overnight, switching from the west to northwest as a mainly dry cold front sweeps across the area. After 14Z, northwest winds will increase across all of northern Arizona, with daytime gusts between 25 to 35 knots at most places. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Cooler weather, but continued dry conditions with gusty northwest winds will persist on Friday. As a result, a Red Flag Warning remains in effect from noon to 1800 MST across Yavapai, and southern Coconino, Navajo and Apache counties. High pressure will lead to lighter winds on Saturday. Sunday through Tuesday...Dry and breezy conditions persist Sunday. A passing cold front may bring another round of critical fire weather conditions to all of northern Arizona on Monday, continuing across eastern zones on Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon to 6 PM MST Friday FOR AZZ108-113>117-137-138. Wind Advisory until 10 PM MST this evening FOR AZZ011-013-014- 017-040. && PUBLIC...JJ/TPS AVIATION...RR FIRE WEATHER...RR/DB For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:07 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 3 hr |
| Apr 12, 7:18 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 102 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.